Can Blood Pressure Medication Cause Cough ?  

Medications are effective ways to treat host of diseases and ailments. While doctor prescribe medications to control diseases and alleviate symptoms, these drugs can also have many side effects that can cause further problem to the person. One class of drugs that is notorious for causing side effects is blood pressure medications. In fact, there are many people who want to know can blood pressure medication cause cough.

There are many blood pressure medications that can cause cough in people taking those medications. In fact, it has been seen that as long as the person is taking the medication, the cough tends to persist and there is nothing the person can do to alleviate the coughing.

As per reports furnished by the National Lung Health Education Program, one of the side effects of ACE inhibitors is cough. These medications are prescribed not only to help lower elevated blood pressure, but also to control certain heart ailments. These are most commonly prescribed medications to people suffering from elevated blood pressure.

The cough that results from ACE inhibitors is usually a dry and persistent one. It is seen during the first month of taking the medication. However, it is not necessary that the cough will manifest in all people taking the medications. Also, the cough that results from the ACE inhibitors is generally mild and does not warrant any cause for worry. However, if the cough becomes severe, the medication is invariably discontinued and an alternative medication is given to the person to keep the blood pressure under control.

It has been seen that around twenty percent of people put on ACE inhibitors tend to get cough as a side effect. Usually, the symptom begins within the first week of starting the medication, but in some people the coughing can even start after a period of 6 months. However, once the medication is stopped, the cough tends to subside gradually after one to two months.

Also, Beta blockers are known to cause cough as a side effect in some people. These medications are also used to control elevated blood pressure, certain heart-related ailments, anxiety, glaucoma and migraines. It has been seen that some patients who develop cough on using ACE inhibitors may also develop cough when they are put on Beta blockers.

So, if you are still wondering can blood pressure medication cause cough, the answer is yes. You can get cough as a side effect of taking blood pressure medications such as Beta blockers and ACE inhibitors. Generally, there is no cause for worry. However, if the cough is disturbing your day-to-day activities, you should immediately bring it to your doctor's notice. He or she will put you on a different medication to help manage your blood pressure.

More Articles :

Can Blood Pressure Medication Cause Cough

 

 

    
 

Physical Examination :

Can High Blood Pressure Cause High Cholesterol ?      Medically, high blood pressure is referred to as hypertension. This condition occurs when the force via which the blood is pushed through the arteries is too high. On the other hand, high cholesterol occurs when the levels of blood cholesterol are too high. In both, the person may or may not have symptoms and both increase the chances of getting heart disease. Also, it maybe important to note that both, high blood pressure and cholesterol, can be brought under control through good lifestyle habits. More..

 


 

 

 
   
Home | Alternative Medicine | Diet & Nutrition | Disease Prevention | Drugs & Supplements | Injury | Longevity | Mental Health | Medical News | Medicine | Parenting | Pregnancy| Physical Examination|Symptom Checker| Privacy Policy| Contact

Can Blood Pressure Medication Cause Cough )
Copyright © 2013  Rocketswag.com, All Rights Reserved.